MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9750CM23A
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.
 
Event or Problem Description
As reported by the field clinical specialist (fcs), out of box during preparation of devices for implant of a 23 mm sapien 3 ultra resilia valve in the aortic position, the 23mm commander delivery system packaging was torn and contaminated prior to opening the product on the back table.There was no patient involvement.The contaminated commander was removed from the room and discarded and a new 23mm commander delivery system was opened and used successfully.
 
Additional Manufacturer Narrative
A report was received from an edwards lifesciences field clinical specialist (fcs) indicating a 23mm commander delivery system packaging pouch, specifically the front clear plastic portion, was torn and contaminated prior to opening the product on the back table.Per additional information, as the nurse was removing the delivery system from the shelf box to open the product, and the clear plastic portion of the packaging pouch came in contact with a sharp corner of a medicine cart which tore through the clear plastic, contaminating the product.The now contaminated commander was removed from the room and discarded and a new 23mm commander delivery system was opened and used successfully.There was no patient involvement.There was no indication that the device was sent or received damaged.At the time of this report, the information available does not suggest there was a malfunction of the edwards device or that the use or miss-use of the device caused or contributed to the damage of the pouch.There was no allegation of deficiencies related to the identity, quality, durability, reliability, safety, labeling effectiveness, or performance of this edward device.This event is no longer considered reportable to the fda.

Brand Name
EDWARDS COMMANDER DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key25034638
Report Number2015691-2026-14810
Device Sequence Number9039959
Product Code NPT
UDI-Device Identifier00690103207828
UDI-Public(01)00690103207828(17)271002(10)67090231
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9750CM23A
Device Lot Number67090231
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2026
Supplement Date Received by Manufacturer05/08/2026
Initial Report FDA Received Date04/29/2026
Supplement Report FDA Received Date05/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown